Rebif User Reviews

Rebif - User Reviews

Rebif User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Rebif sorted by most helpful. Patient Discussions FAQs


Comment from: Doosie, 35-44 on Treatment for 1-2 years (Patient) Published: July 02

Rebif is not the drug for me. I felt like I had the flu 24/7. My dr. still felt I should continue, but I have a job and a family. I can not be sick all the time. I hated the auto-injector & preferred just taking the injections. I can not take NSAID's & tylenol did nothing to help. The nausea, vomiting, diarrhea, & constant headache was not worth any benefit in my opinion. I also felt miserably depressed & did not feel taking an antidepressant was the right choice for me since I was not depressed prior to taking Rebif. I was also very upset with the drug company & their assistance program. After numerous attempts of telling them I did not want a nurse to come out & that I was not responding well. They kept calling & calling despite my requests that they please stop & insisted that tylenol would make the symptoms tolerable for me. After 6 months of this, I changed my #. After the worst year of my life (physically-I got down to 98 lbs at 5'5", I stopped the Rebif. Interferon is not for me. Now I have no insurance to fund any treatment, but I feel better than I did with Rebif even with relapses!

Related Reading: tylenol | diarrhea

Comment from: dewberry, 19-24 on Treatment for 6 months - 1 year (Patient) Published: November 06

I have not had no relaspes in 7 months but my pain level has increased double. I feel worse now than I did befor I started taking rebif. This was my first choice and the doctors recommended. But Im considering changing due to the pain level I have.

Comment from: aSnowGirl, 25-34 on Treatment for 1-6 months (Patient) Published: June 04

I was diagnosed with MS 8 years ago. I am now 33. My first "attack" was 12 years ago. I didn't know what it really was. I just had my first attack in 6 years 3 months ago and my doc started me on Rebif. At first it was fine. The auto-injector shot was easy enough (I was on Copaxone for a year- that was 6 years ago), no site injections really, just a headache the next morning. Then the dose went up to the .44. The drug burns going in, I bruise at the site, I can't sleep at night, and the next day I'm down with the worst muscle aches- like someone beat me up with a baseball bat. I have always done the shot at bedtime and took 3 Advil. I am now taking 4 Advil at night and I am still having all of the symptoms the next day. On top of that I am noticing I am losing hair, feeling depressed and having suicidal thoughts. I am wondering if it's worth it to keep taking this drug. I am so not myself on this.

Related Reading: burns

Comment from: teacher425, 35-44 on Treatment for 1-6 months (Patient) Published: February 05

I started with Copaxone right when I was diagnosed and had several relapses within the time I was using it. Since starting Rebif I have been relapse free and feeling good. Have had some "next morning headaches" but only when I skip taking the Advil before injection. It has only been about 4 months but I think this medication has been a God send. I'll put up with the headaches and the occasional injection site burning because I think it's really making a difference.

Comment from: 55-64 Female on Treatment for 1-6 months (Patient) Published: February 08

Either created or worsened depression to the point where I had suicidal ideas. After I stopped using it, these thoughts went away. My Neuro is changing my treatment to a non-interferon

Related Reading: depression

Comment from: bsweetp, 25-34 on Treatment for 1-6 months (Patient) Published: June 18

I was diagnosed in February 2010 and started Rebif in March. After 3 months on this medication, I have had only the occassional headache (and I can't guarantee that it's the Rebif), but no other flu-like symptoms. My first blood work came back fine, no elevation of liver enzymes. The injection site reactions are there, I get red splotches and was bruising pretty badly. However, the MS Lifelines nurse suggested changing the injector depth and so far no bruising after doing that. I rotate through my stomach, thighs, lower back and then the next time instead of thighs I do my arms. Seems to work to give each tender area (thighs and arms) a break. The injector is pretty easy to use, however I have to have my husband's help when using it on my arms. I can't seem to do them one handed. Otherwise, pretty easy to use. The medication does sting sometimes, but not everytime, however it's brief. Massaging the spot afterwards helps a great deal. All in all, I recommend this medication. 3x times a week is better than every day in my book. I will have my first MRI later this year to see how the medication is working. I hope it is! So far I don't think I've had any flare ups, although I was put on oral steroids for 5 days, but my Neuro couldn't be positive it wasn't related to just being sick with a cold or virus. Regardless, I do recommend you try this medication, however everyone is different. Best of luck!

Comment from: 35-44 on Treatment for 5-10 years (Patient) Published: June 16

I was diagnosed with MS in February 1999. I waited until I had my 2nd episode, 2 years later to get on meds. Tried Avonex first, flu like reactions were OK, but I couldn't give myself the shots so switched to Rebif about 1 year later. Rebif was working OK for 7 years. I dislike 3x per week shots, have a permanent knot the size of a large pea in one haunch and sore in both haunch sites, flu symptoms not great. Using Tylenol more than 2x per week caused rebound headaches, using ibuprofen more than 2x per week caused acid reflux. I could have lived with all that because I could do it myself, it wasn't everyday and best of all no flareups since I used either meds (over 8 years!). But now I have to decide whether to stay on Rebif, it's has disabled my thyroid. (This site say 3% chance of thyroid damage.) Even if I switch to copaxone my thyroid may not recover. So now I'm very nervous about my liver which has a slightly higher rate of incidents of damage. (This site says 4% chance for liver damage.)

Related Reading: ibuprofen


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Multiple Sclerosis

Get the latest treatment options.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations